Alert archive / Florida / Frost Advisories in 2010
Frost Advisory 2, NWS Melbourne, FL
NWS Melbourne, FL issued this frost advisory at Jan 13, 2010, 2:38 PM EST for Lake County, Volusia County, Florida. It took effect at Jan 14, 2010, 3:00 AM EST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Jan 13, 2010, 2:38 PM EST (19:38 UTC)
- In effect from
- Jan 14, 2010, 3:00 AM EST
- Expired
- Jan 14, 2010, 8:00 AM EST
- In force
- 5 hr
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 117 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 7.6 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1522 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
267 WWUS72 KMLB 131938 NPWMLB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 238 PM EST WED JAN 13 2010 ...FROST ADVISORY FOR LAKE AND INLAND VOLUSIA COUNTY EARLY THURSDAY... FLZ041-044-144-141300- /O.NEW.KMLB.FR.Y.0002.100114T0800Z-100114T1300Z/ INLAND VOLUSIA-NORTHERN LAKE-SOUTHERN LAKE- INCLUDING THE CITIES OF...DE LAND...LEESBURG...CLERMONT 238 PM EST WED JAN 13 2010 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM EST THURSDAY. HIGH PRESSURE ACROSS THE SOUTHEAST STATES...MAINLY CLEAR SKIES... A VERY DRY AIRMASS AND LIGHT TO CALM WINDS WILL ALLOW FROST TO FORM EARLY THURSDAY MORNING. LOW TEMPERATURES ARE FORECAST BETWEEN 33 AND 37 DEGREES ACROSS MUCH OF INTERIOR VOLUSIA AND LAKE COUNTIES WHERE AREAS OF FROST WILL DEVELOP. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER TO TAKE NECESSARY PRECAUTIONS TO PROTECT SENSITIVE VEGETATION FROM THE FROSTY CONDITIONS. BRING PETS AND POTTED PLANTS INDOORS. CHECK ON YOUR ELDERLY NEIGHBORS TO MAKE SURE THEIR FURNACE IS WORKING. && $$ 15
1 follow-up statement
916 WWUS72 KMLB 141309 NPWMLB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 809 AM EST THU JAN 14 2010 FLZ041-044-144-141415- /O.EXP.KMLB.FR.Y.0002.000000T0000Z-100114T1300Z/ INLAND VOLUSIA-NORTHERN LAKE-SOUTHERN LAKE- INCLUDING THE CITIES OF...DE LAND...LEESBURG...CLERMONT 809 AM EST THU JAN 14 2010 ...FROST ADVISORY HAS EXPIRED... THE FROST ADVISORY IS NO LONGER IN EFFECT. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this frost advisory went out at Jan 13, 10:45 AM EST, 3 hours 53 minutes earlier.
Area forecast discussion, Jan 13, 10:45 AM EST, 3 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 1045 AM EST WED JAN 13 2010 .DISCUSSION... .UPDATE...MORNING FORECAST APPEARS ON TRACK WITH HIGH PRESSURE ACROSS THE SE STATES. ZFP UPDATE ALREADY SENT TO REMOVE MORNING HEADLINES. VERY DRY AIRMASS REMAINS IN PLACE WITH PWATS AROUND A QUARTER INCH AT THE CAPE AND TAMPA. ONLY APPRECIABLE CHANGE WAS TO GO SUNNY ACROSS THE NORTH. LOW LVL FLOW WILL VEER FROM NW-N EARLY TO N-NNE THIS AFTERNOON. HIGHS NEAR 60 NORTH TO THE MID 60S SOUTH. && .AVIATION...VFR. && .MARINE...NORTHERLY FLOW TO 10 KNOTS NEAR SHORE AND 10-15 KNOTS OFFSHORE WITH SEAS 2-3 FT CLOSE TO THE COAST AND 3-4 FT OFFSHORE. CURRENT FORECAST IN GOOD SHAPE. && .FIRE WEATHER...PREV DISCUSSION....NO CHANGES NEEDED. DRY AIRMASS OVER THE AREA WILL BEGIN TO BE MODIFIED AS WINDS BECOME MORE NE LATE THIS AFTERNOON. LOCATIONS OVER THE NORTHERN INTERIOR MAY STILL SEE MIN RH VALUES IN THE LOW/MID 30S DURING THE AFTERNOON BUT THIS SHOULD ONLY LAST FOR A COUPLE HOURS AS LOW LEVELS CONTINUE TO MOISTEN WITH THE MORE ONSHORE FLOW. THEREFORE NO FIRE WEATHER HEADLINES NEEDED. && .CLIMATE...MORNING LOWS OCCURRED AFTER 12Z AT MANY SITES THIS MORNING. SOME UPDATED LOW TEMPS SO FAR TODAY. DAYTONA BEACH 30 AT 720AM ORLANDO (KMCO) 34 AT 745AM MELBOURNE 34 AT 753AM SANFORD 31 AT 744AM && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && VOLKMER/MOSES
Hazardous weather outlook, Jan 13, 9:06 AM EST, 5 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MELBOURNE FL 906 AM EST WED JAN 13 2010 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-132200- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 906 AM EST WED JAN 13 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. INCREASING RAIN CHANCES AND THE POTENTIAL FOR A FEW STORMS WILL ACCOMPANY A FRONTAL SYSTEM THAT WILL MOVE ACROSS THE AREA LATE SATURDAY INTO SATURDAY NIGHT. DETERIORATING MARINE CONDITIONS CAN BE EXPECTED AHEAD OF THIS SYSTEM BEGINNING LATE FRIDAY NIGHT INTO SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. WEITLICH/VOLKMER
Nearby
Frost Advisories in Florida, 2010Every frost advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.